.comment-link {margin-left:.6em;}

Yoga Korunta

Life & Politics

Name:
Location: United States

One learns, as nothing endures but change.

03 September 2005

Pacemaker

Aging has hit our family. My father frequently dozes throughout the day. Last week he collapsed, striking his head while falling. It isn't known if the atrial fibrillation preceded the loss of consciousness, but he was admitted to the hospital and outfitted with a cardiac pacemaker. This routine surgery took less than two hours. Despite regular physicals, his physician attributed the diminished alertness levels of the past few years to depression and prescribed Lexapro.

He is in no shape to take up strenuous exercise. My father never was one for doing physically oriented games. As an electrical engineer he preferred intellectual pursuits such as chess, reading, and crossword puzzles.

Prognosis is good!

9 Comments:

Blogger soapbox.SUPERSTAR said...

Hope all turns out well.

Although, Lexapro may cause some sexual side effects...but since he is not one for physically oriented games...this may not be an issue :)

09:59  
Blogger Yoga Korunta said...

Not an issue; advanced age. Thanks for reading!

17:52  
Anonymous Linneadates said...

Hope all is well, be sure to keep us updated.

12:03  
Blogger Yoga Korunta said...

Sadly, there does not seem to be a great deal of improvement following the pacemaker's installment. My father comes from what Tom Brokaw calls The Greatest Generation; they don't question authority. Since my father doesn't ask his physician anything I get no hard info as far as diagnosis is concerned. Will keep you posted. Thanks!

15:42  
Anonymous ae said...

David, sending best wishes for your father's recovery. Hope he feels better soon!

18:29  
Blogger Yoga Korunta said...

Thank you!

21:31  
Blogger a rose is a rose said...

ask your father to ask his physician(s) to allow you to receive information from them (he has to do this in writing). this is what i did with my father. it gives me greater peace of mind, as it does my popi. i'll keep your popi in my thoughts and prayers.

04:52  
Blogger enigma4ever said...

I don't know that much about Lexapro- but make sure that the cardiologist know about the drug, if he still is on it- and that compatibilities have been checked- your pharmacist might also check for you. I am glad that he got taken care of and is doing better...stuff like this can really shake one up...but it sounds like you are a part of the plan and part of the team...Hey is your Dad online ? I used to live in a rooming house and we got one of the shutins with Many helath problems Online - and she was a whole new woman...just an idea sounds like his brain is still active....and needs exercise ? Keep up your great blog....

01:44  
Blogger Marian said...

Hi, thanks for this informative blog. I'm interested in anything related to Yoga. Thanks again. bikram yoga victoria

14:01  

Post a Comment

Links to this post:

Create a Link

<< Home


View My Stats